MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Catalog Number ATG80124
Medical Device Problem Codes Break (1069); Material Deformation (2976); Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.A photo of the sample has been provided by the user facility.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure the distal end of the inflation hub allegedly broke.Another balloon was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.The device and one electronic photo were returned for evaluation.A visual inspection found the inflation luer of the hub to be deformed/flattened.Therefore, the investigation is confirmed for material deformation.No cracks of breaks were noted on the hub.Therefore, the investigation is unconfirmed for break.It is likely that the user perceived the deformed hub as a break.However, based on the photo review and physical packaging returned, the investigation is confirmed for a breach of the sterile barrier, as a tear/hole was seen in the tyvek side of the inner packaging sleeve.It should be noted that an imprint of the hub was seen in both the tyvek and clear plastic sides of the sleeve, indicating heat and force were applied at some point to the packaging containing the device.The tear in the tyvek packaging was at the location where the inflation luer of the hub would have been.Because the luer was deformed and misshapen, it is likely that a high amount of heat was applied to the packaging and device as no cracking was noted to the luer.Per the reported event details, the user facility did not steam sterilize the device prior to use.The sterilization records for the reported lot were reviewed.The lot was found to pass all sterility and ethylene oxide residual parameters.The lot met all required acceptance criteria at the time of lot release.Based on the available information the definitive root cause for the identified luer deformation or breach of the sterile barrier could not be determined.The review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
ATLAS GOLD PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7480081
Report Number2020394-2018-00531
Device Sequence Number1705110
Product Code LIT
UDI-Device Identifier00801741060694
UDI-Public(01)00801741060694
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K122984
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2020
Device Catalogue NumberATG80124
Device Lot Number93WB0219
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2018
Initial Date Received by Manufacturer 04/06/2018
Supplement Date Received by Manufacturer08/16/2018
Initial Report FDA Received Date05/02/2018
Supplement Report FDA Received Date08/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1